Welcome to Healthcare Magic forum.
Yes it is common to have spotting or irregular bleeding while on hormonal
contraceptives like depot provera
.However it can also be common due to hormonal changes during pregnancy
or infections or as a part of uterine involution.
However if you notice any new symptoms like nausea, dizziness
, pain in abdomen etc do consult your gynaecologist to rule out other causes like pregnancy, infections etc.
There is no such thing as the best contraceptive as each has its own sideeffects and failure rates.
However since you are breastfeeding
, barrier contraceptives like condom , diaphragm etc can be beneficial as they do not interfere with the internal hormonal balance and in addition provide protection against sexually transmitted infections as well.
The choice depends on you and many women do continue with hormonal methods as well without facing problems.
Wishing you a safe and happy motherhood.